MAUDE Adverse Event Report: EXACTECH, INC. NOVATION HIP COMPONENTS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION HIP COMPONENTS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Hematoma (1884); Joint Dislocation (2374)
Date of Event 07/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 4189224- 170-28-00 - biolox delta femoral head 28mm od, +0mm.4249065- 180-65-20 - alteon 6.5mm screw, 20mm.4323739- 180-65-20 - alteon 6.5mm screw, 20mm.4186698- 186-01-48 - integrip cc, cluster 48mm, g1.4294821- 188-00-08 - wedge plasma s/o sz 8.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the female patient had a left hip replacement on (b)(6) 2016.Approximately 6 weeks after the initial procedure the patient had a left hip revision on (b)(6) 2016.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2016.Diagnosis: local dislocation of left total hip the fascia was entered and a hematoma was noted.This appeared to be benign.This was cultured.It was thoroughly evacuated.There has been a total left hip arthroplasty.There is complete dislocation of the femoral head from the acetabular cup.The femoral head is displaced superiorly.There is no bone fracture or destructive bone lesion.
 
Additional Manufacturer Narrative
H10.Additional/updated information ¿ b5, g2, h6 health effect - clinical code & medical device problem code, h7, h8, & h9.H3.Investigation results- the cause of the patient¿s hip dislocation events and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, fainting/fall, unique anatomy, or other condition that impacts the performance of the device.The patient had a traumatic event which could impact the devices.Dislocation and revision are noted in the ifu.These devices are used for treatment not diagnosis.
 
Event or Problem Description
Additional information -approximately 6 weeks out following a left primary hip replacement who was doing well until she fainted and passed out at home and dislocated her hip.This was reduced in the er, however, 5 days later she was getting up from a seated position and felt it dislocate again and was reduced in the er that night.It dislocated a third time /patient was seen for revision.At the time of the closed reduction, she was unstable in flexion and internal rotation.There is no operative disposition noted in the operative report.There is no mention of device malfunction or wear in the operative report.There is no additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d1, d4, g4, h4, h6 - health effect - clinical code, medical device problem code, component code, type of investigation and h11.The cause of the patient¿s hip dislocation events and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, fainting/fall, unique anatomy, or other condition that impacts the performance of the device.The patient had a traumatic event which could impact the devices.Dislocation and revision are noted in the ifu.These devices are used for treatment not diagnosis.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
NOVATION HIP COMPONENTS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
3523771140
MDR Report Key17377779
Report Number1038671-2023-01746
Device Sequence Number7261602
Product Code JDI
UDI-Device Identifier10885862022066
UDI-Public10885862022066
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2019
Device Model NumberNV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Device Catalogue Number130-28-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2023
Supplement Date Received by Manufacturer05/14/2024
04/07/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date05/14/2024
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexUnknown